MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STEM LATERAL 4 NON-CEMENTED; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STEM LATERAL 4 NON-CEMENTED; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75002756
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to mobilization of the stem and wear of the polyethylene.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that a revision surgery was performed due to mobilization of the sl-plus stem and wear of the bicon-plus pe insert.As of today, no device has been returned for investigation.An appropriate evaluation of the complained devices could therefore not be conducted.No medical records have been provided.The reported event could not be assessed and a thorough medical assessment could not be performed.A review of the batch record revealed no deviation from the standard manufacturing process for both devices in scope.The devices have been manufactured in 2006.A review of the complaint history revealed one other complaint for the batch of the sl-plus stem.No other complaint has been reported for the batch of the bicon-plus pe insert.The ifu (li.No.12.23 ed 05/16) states "wear and loosening of the implant" as possible risk factors in combination with the implantation of a hip prosthesis.The executed investigation steps give no indication that the device failed to match specification at the time of manufacturing.However, based on available information it is not possible to determine the root cause for the reported issue conclusively.The need for corrective action is not indicated.Smith + nephew will continue to monitor this device for similar issues.The complaint will be reopened should the devices in scope be returned.

Brand Name
SL-PLUS STEM LATERAL 4 NON-CEMENTED
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key9252705
Report Number9613369-2019-00082
Device Sequence Number2030348
Product Code LZO
UDI-Device Identifier07611996078046
UDI-Public07611996078046
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K072852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75002756
Device Catalogue Number75002756
Device Lot NumberC0602511
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
75003589 BICON-PLUS PE INSERT/ LOT: 0512.02.7640
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR